Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 1, 2016Twiggs County, Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 1, 2016, 3:35 AM EDT for Twiggs County, Wilkinson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 3:35 AM EDT (07:35 UTC)
Expired
Apr 1, 2016, 4:15 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA

Counties Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS82 KFFC 010735
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 AM EDT FRI APR 1 2016
 
GAZ082>084-094-095-010815-
TWIGGS GA-WILKINSON GA-PEACH GA-HOUSTON GA-BIBB GA-
335 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS...WILKINSON...NORTHEASTERN
PEACH...NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 415
AM EDT...

AT 334 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MACON TO NEAR WARNER ROBINS TO NEAR FORT
VALLEY...AND MOVING EAST AT 45 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...JEFFERSONVILLE...IRWINTON...WARNER ROBINS...CENTERVILLE...BYRON...
GORDON...IVEY...MCINTYRE...TOOMSBORO...DANVILLE...ROBINS AIR FORCE BASE...
MARION...FRANKLINTON...LAKEWOOD...MYRICKS MILL...BULLARD...FITZPATRICK...
ELBERTA AND CROSS KEYS.

LAT...LON 3258 8391 3269 8368 3285 8366 3287 8355
      3284 8352 3289 8343 3294 8310 3272 8303
      3254 8338
TIME...MOT...LOC 0734Z 266DEG 38KT 3279 8359 3270 8360 3259 8385 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 1:44 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 1, 1:44 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EDT FRI APR 1 2016

.PREV DISCUSSION... /ISSUED 936 PM EDT THU MAR 31 2016/

EVENING UPDATE...
AS EXPECTED... WE HAVE ISSUED A TORNADO WATCH THROUGH 5 AM FRIDAY
MORNING FOR MOST OF THE FORECAST AREA... TO INCLUDE ROME...
ATLANTA... ATHENS... COLUMBUS AND MACON. STILL EXPECTING THE MAIN
STORM THREAT TO BE DAMAGING WINDS. HOWEVER... WILL CONTINUE TO HAVE
SUFFICIENT WIND SHEAR AND INSTABILITY IN PLACE TO SUPPORT A FEW
TORNADOES OVERNIGHT. TIMING TOOL INDICATES STORMS ACROSS ALABAMA
WILL PUSH ALONG THE AL/GA STATE LINE SOMETIME AROUND 11 PM OR
MIDNIGHT... THEN SPREAD ACROSS THE REST OF THE AREA OVERNIGHT.
ALL INTEREST ACROSS NORTH AND CENTRAL GA ARE ENCOURAGED TO MONITOR
CLOSELY FOR ISSUANCE OF SEVERE... TORNADO AND/OR FLASH FLOOD
WARNINGS THROUGH OUT THE NIGHT... AND BE READY TO TAKE THE
APPROPRIATE PROTECTIVE ACTIONS IF YOUR AREA IS PLACED UNDER A
WARNING. REMEMBER... THE LOWEST FLOOR AND MOST INTERIOR SMALL
ROOM... AWAY FROM EXTERIOR WALLS AND WINDOWS IS THE SAFEST PLACE
WHEN UNDER TORNADO OR SEVERE THUNDERSTORM WARNING.  /39

PREV DISCUSSION... /ISSUED 731 PM EDT THU MAR 31 2016/

UPDATE...
STILL ANTICIPATING A ROUND OF STRONG TO SEVERE STORMS OVERNIGHT.
TIMING TOOL ON STORMS CURRENTLY MOVING INTO WESTERN AL INDICATES
STRONG STORMS COULD MOVE INTO THE WESTERN PORTIONS OF GA BY 10 TO
11 PM THIS EVENING. THE LATEST HIRES RADAR MODELS INDICATE THESE
STORMS WILL BLOSSOM ACROSS THE AREA... TO INCLUDE THE ATLANTA
METRO AREA... BETWEEN MIDNIGHT AND 6 AM EARLY FRIDAY MORNING...
WITH COLUMBUS AND MACON STORMS LINGERING INTO LATE FRIDAY MORNING.
WOULD EXPECT AT LEAST MUCH OF THE WESTERN PORTIONS OF NORTH AND
CENTRAL GA TO BE PLACED IN A TORNADO WATCH BOX SOMETIME BY LATE
THIS EVENING... SO STAY TUNED FOR THIS POTENTIAL... AND REMAIN
ALERT FOR POTENTIAL SEVERE STORMS OVERNIGHT. THE MAIN STORM
THREATS CONTINUE TO BE SCATTERED DAMAGING WIND AND LOCALIZED
FLOODING... BUT ISOLATED TORNADOES ARE BECOMING AN INCREASING
CONCERN WITH EXPECT STRONG LOW LEVEL SHEAR AND SUFFICIENT 800-1500
J/KG OF CAPE EXPECTED OVERNIGHT.

STILL EXPECTING ANOTHER ROUND OF STRONG STORMS FRIDAY AFTERNOON...
THIS SECOND ROUND COULD BE MAINLY FOCUSED ALONG AND SOUTH OF THE I-
20 CORRIDOR... BUT COULD DEFINITELY IMPACT PARTS OF ATLANTA METRO
AREA AGAIN AS STORMS DEVELOP ALONG THE COLD FRONT... THAT DOES NOT
PUSH ACROSS ATLANTA UNTIL AROUND EARLY FRIDAY EVENING... THEN ACROSS
COLUMBUS AND MACON AROUND MIDNIGHT FRIDAY OR LATER. /39

PREVIOUS DISCUSSIONS... /ISSUED AT 318 PM EDT THU MAR 31 2016/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

COLD FRONT CURRENTLY STRETCHES FROM THE GREAT LAKES BACK THROUGH
EAST ARKANSAS INTO EAST TEXAS. A PRE-FRONTAL LINE OF SHOWERS IS
CURRENTLY MOVING THROUGH PORTIONS OF NORTH AND CENTRAL GA...WITH
THUNDERSTORMS OVER SOUTHERN AL. THESE SHOWERS WILL CONTINUE TO
SPREAD EASTWARD THROUGH THIS EVENING WITH ISOLATED THUNDER POSSIBLE.
INSTABILITY IS LACKING...WITH MUCAPE GREATER THAN 1000 J/KG OVER AL
THROUGH LATE THIS EVENING.  BETTER INSTABILITY APPROACHES WITH THE
SURFACE FRONT AFTER MIDNIGHT...HOWEVER SOME SHEAR ACROSS THE AREA
THROUGH THIS EVENING...AND CANNOT RULE OUT ISOLATED STRONG STORMS.
THE SHORT RANGE HI-RES MODELS HAVE BEEN STRUGGLING WITH TIMING AND
HOW STRONG THE STORMS WILL BE THIS AFTERNOON AND EVENING...THE
ARW/WRF ARE QUITE A BIT STRONGER WITH THE THUNDERSTORM...BUT ARE
STARTING TO COME INTO SOME AGREEMENT THAT STRONGER STORMS WILL
APPROACH NW GA BY 04Z /MIDNIGHT/ AND CONTINUE NORTH AND WEST OF THE
ATLANTA METROPOLITAN AREA THROUGH THE EARLY MORNING HOURS...PUSHING
SOUTH AND EAST OF I-85 AROUND DAYBREAK. EXPECT BEST CHANCES FOR
SEVERE WEATHER TO BE ALONG THE FRONT DURING THE OVERNIGHT HOURS.

TOMORROW FRONT SLOWS/STALLS SOUTH OF AN ATLANTA TO ATHENS LINE.
SURFACE WAVE LIFTS ALONG THE FRONT TOMORROW AFTERNOON. THE MOST
LIKELY AREAS FOR SEVERE WEATHER TOMORROW SHOULD BE ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR. MODELS HINTING OVERNIGHT ACTIVITY MAY
WEAKEN A BIT TOWARDS SUNRISE...WITH A LULL IN THUNDERSTORMS THROUGH
LATE MORNING.  OUTFLOW FROM MORNING STORMS WILL AID IN REDEVELOPMENT
BY EARLY AFTERNOON.  HAVE KEPT LIKELY POPS AND THUNDER OVER CENTRAL
GA WHERE GOOD INSTABILITY AND SOME SHEAR NOTED. THE PRIMARY THREATS
FOR SEVERE WEATHER ARE DAMAGING WIND GUSTS AND LARGE HAIL.
HOWEVER...WITH FAIRLY DECENT LOW LEVEL SHEAR PRESENT
.ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

MODELS ARE IN GOOD AGREEMENT WITH TEMPERATURES THROUGH THE SHORT
TERM AND WILL STAY CLOSE TO A BLEND.

ATWELL

LONG TERM /SATURDAY THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM. THERE STILL
REMAINS SOME INCONSISTENCY WITH THE ENDING OF THIS CURRENT
RAINFALL EVENT. THE NAM WANTS TO DEVELOP A STRONGER LOW ON THE
FRONT SATURDAY...HOWEVER THE GFS AND ECMWF WANT TO PUSH THE LOW
EASTWARD FASTER. TO COMPROMISE...HAVE PULLED THE POPS UP FARTHER
NORTH FOR SATURDAY MORNING...THEN DRYING SATURDAY AFTERNOON.
OTHERWISE A WEAK FRONT WITH LOW POPS NORTH MONDAY NIGHT AND
ANOTHER FRONT FOR THURSDAY.

41

HYDROLOGY...
PERIODS OF HEAVY RAIN ARE STILL EXPECTED TONIGHT THROUGH FRIDAY NIGHT.
MODELS ARE CONTINUING THE INFLUX OF DEEP GULF MOISTURE OVER GA WITH
ANOMALOUSLY HIGH PWATS FROM 1.5 TO 1.8 INCHES ACROSS MUCH OF THE
CWFA.

THE COLD FRONT IS EXPECTED TO SLOW DOWN AS IT APPROACHES GA
OVERNIGHT AND BE SOMEWHERE ACROSS NORTHWEST GA BY FRIDAY MORNING.
THE AIRMASS SOUTH OF THE FRONT WILL REMAIN ENTRENCHED IN THE DEEP
MOISTURE. UPPER LEVEL DISTURBANCES INTERACTING WITH THE BOUNDARY
WILL PRODUCE PERIODS OF HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE CWFA. THE AXIS OF GREATEST RAINFALL REMAINS SOUTH OF
INTERSTATE 20. THE TREND CONTINUES WITH THIS MORNINGS MODEL RUN. QPF
VALUES REMAIN IN THE 2 TO 4 INCH RANGE. NO CHANGES NEEDED TO THE
FLASH FLOOD WATCH AREA AND VALID TIME.

16

&&

.AVIATION...
06Z UPDATE...
WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES ACROSS
MUCH OF THE AREA THIS MORNING. DO EXPECT THUNDERSTORMS TO
DECREASE IN COVERAGE IN THE NEXT TWO TO THREE HOURS...BUT SHOWERS
WILL CONTINUE THROUGH EARLY/MID MORNING. MODELS ARE PROGGING
ADDITIONAL THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT TOMORROW
AFTERNOON. WINDS SHOULD REMAIN ON THE WEST SIDE WITH GUSTS AOB 20
KT...EXCEPT IN THUNDERSTORMS. ALSO...DO THINK IFR CIGS ARE
POSSIBLE TOWARDS SUNRISE.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  54  71  44 /  80  50  10   5
ATLANTA         75  53  67  44 /  70  50  10   5
BLAIRSVILLE     74  47  61  36 /  60  30  10   0
CARTERSVILLE    75  49  66  42 /  50  40  10   5
COLUMBUS        75  56  70  47 /  80  70  20   5
GAINESVILLE     74  53  66  42 /  70  40  10   5
MACON           73  57  71  45 /  80  70  20   5
ROME            76  49  65  41 /  40  30  10   5
PEACHTREE CITY  75  52  67  43 /  80  60  10   5
VIDALIA         78  65  76  49 /  70  70  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

TORNADO WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BIBB...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FORSYTH...GILMER...GREENE...GWINNETT...HALL...HARALSON...
HARRIS...HEARD...HENRY...JACKSON...JASPER...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALTON...
WEBSTER...WHITE.

&&
Hazardous weather outlook, Mar 31, 6:28 PM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU MAR 31 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 PM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A STRONG WEATHER SYSTEM WILL IMPACT THE OUTLOOK AREA TONIGHT THROUGH
FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD
HEAVY RAINFALL AND SEVERE THUNDERSTORMS.

THE NEXT ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO GEORGIA
LATE THIS EVENING SOMETIME BETWEEN 9PM AND MIDNIGHT AND WILL SPREAD
EAST OVERNIGHT...MAINLY AFFECTING AREAS NORTH AND WEST OF A CORDELE
TO ATHENS LINE. SOME OF THESE STORMS WILL LIKELY BE SEVERE...
PRODUCING DAMAGING WINDS UP TO 65 MPH...LARGE HAIL UP TO 1.5 INCHES
IN DIAMETER AND POSSIBLY AN ISOLATED TORNADO.

IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH
FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF
NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL AND STRONG TO ISOLATED
SEVERE STORMS WILL CONTINUE FRIDAY AS THE FRONT MOVES THROUGH THE
AREA. THE SEVERE STORM AND FLASH FLOOD THREAT WILL BE GREATEST
ACROSS CENTRAL GEORGIA ON FRIDAY. THE STRONG TO SEVERE STORMS AND
HEAVY RAIN SHOULD MOVE OUT EARLY SATURDAY. NO ADDITIONAL HAZARDOUS
WEATHER IS EXPECTED THROUGH THE REST OF THE SEVEN DAY PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 1, 12:12 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EDT FRI APR 1 2016

GAZ047>049-057>060-010500-
HENRY GA-MORGAN GA-NEWTON GA-JASPER GA-BUTTS GA-PUTNAM GA-WALTON GA-
1212 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...MORGAN...
NEWTON...JASPER...BUTTS...NORTHWESTERN PUTNAM AND SOUTHEASTERN WALTON
COUNTIES UNTIL 100 AM EDT...

AT 1211 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GRIFFIN TO NORTH OF JACKSON...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COVINGTON...EATONTON...JACKSON...MADISON...MONTICELLO...SOCIAL CIRCLE...
OXFORD...PORTERDALE...RUTLEDGE...NEWBORN...FLOVILLA...MANSFIELD...
JENKINSBURG...BOSTWICK...GOOD HOPE...SHADY DALE...BUCKHEAD...STEWART...
CALVIN AND WARFIELD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3331 8327 3320 8412 3325 8412 3329 8409
      3330 8410 3330 8407 3332 8407 3331 8406
      3336 8403 3339 8397 3340 8398 3345 8392
      3349 8403 3353 8404 3357 8401 3383 8358
      3369 8339 3366 8337
TIME...MOT...LOC 0411Z 236DEG 42KT 3325 8418 3342 8393
Special weather statement, Apr 1, 12:28 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 AM EDT FRI APR 1 2016

GAZ016-023>025-035-010500-
WHITE GA-BARROW GA-BANKS GA-JACKSON GA-HALL GA-
1228 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE...NORTHWESTERN
BARROW...BANKS...JACKSON AND EASTERN HALL COUNTIES UNTIL 100 AM
EDT...

AT 1227 AM EDT...A STRONG THUNDERSTORM WAS OVER PENDERGRASS...OR 7
MILES WEST OF JEFFERSON...MOVING NORTHEAST AT 65 MPH.

  HAZARD...UP TO PENNY SIZED HAIL...FREQUENT LIGHTNING AND HEAVY
           RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...WINDER...JEFFERSON...COMMERCE...HOMER...BRASELTON...OAKWOOD...
LULA...MAYSVILLE...HOSCHTON...ALTO...PENDERGRASS...GILLSVILLE...TALMO...
CANDLER...RAOUL...PINEFIELD CROSSROADS...HOLLINGSWORTH...LEAF AND CHATEAU
ELAN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3455 8362 3453 8363 3451 8367 3444 8362
      3449 8354 3448 8347 3446 8340 3442 8338
      3432 8339 3426 8334 3425 8334 3399 8371
      3410 8383 3412 8382 3411 8385 3416 8390
      3460 8365
TIME...MOT...LOC 0427Z 230DEG 56KT 3415 8370
Special weather statement, Apr 1, 12:32 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 AM EDT FRI APR 1 2016

GAZ056>058-068>071-010515-
HENRY GA-UPSON GA-SPALDING GA-PIKE GA-BUTTS GA-LAMAR GA-MONROE GA-
1232 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHERN
UPSON...SPALDING...PIKE...BUTTS...LAMAR AND NORTHERN MONROE COUNTIES
UNTIL 115 AM EDT...

AT 1231 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
MANCHESTER TO MOLENA...ZEBULON AND WILLIAMSON...MOVING NORTHEAST AT
45 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...THOMASTON...BARNESVILLE...JACKSON...FORSYTH...ZEBULON...LOCUST
GROVE...FLOVILLA...MILNER...JENKINSBURG...MOLENA...YATESVILLE...WILLIAMSON...
ORCHARD HILL...MEANSVILLE...ALDORA...LINCOLN PARK...EAST GRIFFIN...THE
ROCK AND SUNSET VILLAGE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3308 8453 3308 8451 3310 8453 3320 8449
      3322 8450 3349 8398 3348 8395 3334 8386
      3334 8385 3333 8384 3325 8381 3321 8383
      3319 8381 3316 8382 3311 8380 3293 8404
      3284 8445 3291 8453 3298 8452 3304 8454
TIME...MOT...LOC 0431Z 244DEG 38KT 3289 8454 3298 8441 3311 8435 3319
8442
Special weather statement, Apr 1, 1:20 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT FRI APR 1 2016

GAZ066>069-078-079-089-090-010600-
MUSCOGEE GA-HARRIS GA-TALBOT GA-UPSON GA-TROUP GA-PIKE GA-
CHATTAHOOCHEE GA-MERIWETHER GA-
120 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...HARRIS...TALBOT...
NORTHWESTERN UPSON...SOUTHERN TROUP...SOUTHERN PIKE...CHATTAHOOCHEE
AND MERIWETHER COUNTIES UNTIL 200 AM EDT...

AT 119 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LAGRANGE TO NEAR BLEECKER TO UCHEE...
AND MOVING EAST AT 45 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...LAGRANGE...ZEBULON...HAMILTON...TALBOTTON...GREENVILLE...
CUSSETA...MANCHESTER...WEST POINT...PINE MOUNTAIN...WOODBURY...WAVERLY
HALL...WARM SPRINGS...WOODLAND...MOLENA...GAY...FORT BENNING/LAWSON ARMY
AIR FLD...BIBB CITY...UPATOI AND NORTH FORT BENNING.

LAT...LON 3302 8515 3314 8429 3252 8459 3253 8463
      3249 8466 3240 8466 3230 8471 3229 8493
      3232 8500 3244 8497 3245 8500 3264 8511
      3266 8509 3269 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8518
TIME...MOT...LOC 0519Z 254DEG 38KT 3294 8500 3263 8517 3235 8540
Special weather statement, Apr 1, 1:49 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EDT FRI APR 1 2016

GAZ068>071-079>081-090-091-010630-
TALBOT GA-UPSON GA-MARION GA-TAYLOR GA-CRAWFORD GA-PIKE GA-LAMAR GA-
MONROE GA-CHATTAHOOCHEE GA-
149 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON...MARION...
TAYLOR...NORTHWESTERN CRAWFORD...SOUTHERN PIKE...LAMAR...WESTERN
MONROE AND CHATTAHOOCHEE COUNTIES UNTIL 230 AM EDT...

AT 148 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODBURY TO NEAR BIBB CITY TO NEAR UCHEE...AND
MOVING EAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUENA VISTA...BUTLER...ZEBULON...
TALBOTTON...CUSSETA...MILNER...WOODLAND...MOLENA...YATESVILLE...MEANSVILLE...
JUNCTION CITY...CULLODEN...GENEVA...ALDORA...LINCOLN PARK...THE ROCK AND
SUNSET VILLAGE.

LAT...LON 3227 8490 3232 8498 3241 8484 3242 8477
      3248 8474 3251 8469 3285 8457 3288 8451
      3296 8453 3306 8450 3315 8391 3255 8418
      3239 8435 3240 8436 3243 8436 3243 8438
      3235 8439 3226 8449
TIME...MOT...LOC 0548Z 261DEG 35KT 3295 8465 3252 8490 3233 8528
Special weather statement, Apr 1, 3:35 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 AM EDT FRI APR 1 2016

GAZ082>084-094-095-010815-
TWIGGS GA-WILKINSON GA-PEACH GA-HOUSTON GA-BIBB GA-
335 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS...WILKINSON...NORTHEASTERN
PEACH...NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 415
AM EDT...

AT 334 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MACON TO NEAR WARNER ROBINS TO NEAR FORT
VALLEY...AND MOVING EAST AT 45 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...JEFFERSONVILLE...IRWINTON...WARNER ROBINS...CENTERVILLE...BYRON...
GORDON...IVEY...MCINTYRE...TOOMSBORO...DANVILLE...ROBINS AIR FORCE BASE...
MARION...FRANKLINTON...LAKEWOOD...MYRICKS MILL...BULLARD...FITZPATRICK...
ELBERTA AND CROSS KEYS.

LAT...LON 3258 8391 3269 8368 3285 8366 3287 8355
      3284 8352 3289 8343 3294 8310 3272 8303
      3254 8338
TIME...MOT...LOC 0734Z 266DEG 38KT 3279 8359 3270 8360 3259 8385

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:49 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup41 min
Mar 31, 11:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more64 min
Mar 31, 11:35 PM EDTSpecial Weather StatementFFCChattooga, Gordon40 min
Apr 1, 12:12 AM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Newton, Putnam48 min
Apr 1, 12:28 AM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Apr 1, 12:32 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Upson43 min
Apr 1, 1:20 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more40 min
Apr 1, 1:49 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Talbot, Taylor, Upson41 min
Apr 1, 2:57 AM EDTTornado WarningFFCCrawford, Marion, Talbot, Taylor, Upson33 min
Apr 1, 4:18 AM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Apr 1, 4:31 AM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding44 min
Apr 1, 4:51 AM EDTSpecial Weather StatementFFCTroup24 min
Apr 1, 5:16 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup44 min
Apr 1, 6:01 AM EDTSpecial Weather StatementFFCLamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more44 min
Apr 1, 6:44 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor46 min
Apr 1, 6:54 AM EDTTornado WarningFFCCrawford, Peach, Taylor36 min
Apr 1, 7:30 AM EDTTornado WarningFFCHouston, Peach, Twiggs30 min
Apr 1, 7:58 AM EDTTornado WarningFFCTwiggs, Wilkinson32 min
Apr 1, 8:29 AM EDTSpecial Weather StatementFFCWilkinson31 min
Apr 1, 8:49 AM EDTSpecial Weather StatementFFCWashington41 min
Apr 1, 8:52 AM EDTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Apr 1, 9:29 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Apr 1, 9:29 AM EDTRiver Flood WarningFFCJones25 hr
Apr 1, 9:34 AM EDTSevere Thunderstorm WarningFFCLaurens29 min
Apr 1, 10:02 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Apr 1, 10:02 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson12 min
Apr 1, 10:40 AM EDTTornado WarningFFCEmanuel, Treutlen35 min
Apr 1, 11:15 AM EDTTornado WarningFFCEmanuel15 min
Apr 1, 11:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Apr 1, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel35 min
Apr 1, 12:32 PM EDTSpecial Weather StatementFFCMacon28 min
Apr 1, 12:37 PM EDTSpecial Weather StatementFFCSumter, Webster23 min
Apr 1, 1:02 PM EDTSpecial Weather StatementFFCJones28 min
Apr 1, 1:03 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 1, 1:03 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs51 hr
Apr 1, 1:03 PM EDTRiver Flood WarningFFCPutnam21 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson26 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Apr 1, 1:53 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter42 hr
Apr 1, 1:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Apr 1, 2:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wheeler47 min
Apr 1, 2:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 1, 2:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington47 min
Apr 1, 2:39 PM EDTSpecial Weather StatementFFCTelfair, Wilcox21 min
Apr 1, 2:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min
Apr 1, 3:01 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more18 hr
Apr 1, 3:45 PM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler24 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.